Article Text

PDF

Hyperkalaemia in diabetes mellitus--potential hazards of coexisting hyporeninaemic hypoaldosteronism.
  1. D. M. Large,
  2. P. H. Carr,
  3. I. Laing,
  4. M. Davies

    Abstract

    Two patients with insulin-dependent diabetes mellitus (Type I), developed severe, life-threatening hyperkalaemia, the first following treatment with spironolactone, the second during treatment for staphylococcal septicaemia when glucose-induced hyperkalaemia occurred. Investigations demonstrated co-existing hyporeininaemic hypoaldosteronism. Prompt recognition of this combined hormone-deficiency syndrome led to appropriate treatment and recovery. The biochemical features and clinical importance of hyporeninaemic hypoaldosteronism are discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.